Alert archive / New Mexico / Tornado Warnings in 2010

Tornado Warning 3, NWS Albuquerque, NM

May 23, 2010Quay County, New Mexico

NWS Albuquerque, NM issued this tornado warning at May 23, 2010, 5:58 PM MDT for Quay County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2010, 5:58 PM MDT (23:58 UTC)
Expired
May 23, 2010, 6:30 PM MDT
In force
32 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Quay County, NM

The radar

The Cannon AFB radar (KFDX), 91 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WFUS55 KABQ 232358
TORABQ
NMC037-240030-
/O.NEW.KABQ.TO.W.0003.100523T2358Z-100524T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 PM MDT SUN MAY 23 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 630 PM MDT

* AT 557 PM MDT...SKYWARN SPOTTERS REPORTED A FUNNEL CLOUD OVER EAST
  CENTRAL QUAY COUNTY...OR ABOUT 25 MILES SOUTH OF NARA VISA...MOVING
  NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN QUAY COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW.

&&

LAT...LON 3553 10335 3552 10303 3519 10319 3520 10334
TIME...MOT...LOC 2358Z 188DEG 29KT 3528 10325

$$
2 follow-up statements
542 
WWUS55 KABQ 240007
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT SUN MAY 23 2010

NMC037-240030-
/O.CON.KABQ.TO.W.0003.000000T0000Z-100524T0030Z/
QUAY-
607 PM MDT SUN MAY 23 2010

...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN QUAY COUNTY
UNTIL 630 PM MDT...

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER NORTHEASTERN QUAY
COUNTY...OR ABOUT 16 MILES SOUTHWEST OF NARA VISA...MOVING NORTH AT
55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL QUAY COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW.

&&

LAT...LON 3553 10335 3552 10312 3534 10322 3534 10330
TIME...MOT...LOC 0008Z 186DEG 46KT 3544 10325

$$
903 
WWUS55 KABQ 240020
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
620 PM MDT SUN MAY 23 2010

NMC037-240030-
/O.EXP.KABQ.TO.W.0003.000000T0000Z-100524T0030Z/
QUAY-
620 PM MDT SUN MAY 23 2010

...TORNADO WARNING WILL EXPIRE AT 630 PM MDT FOR NORTHEASTERN QUAY
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3553 10335 3552 10312 3534 10322 3534 10330
TIME...MOT...LOC 0020Z 186DEG 46KT 3559 10323

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 23, 3:15 PM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 23, 3:15 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED PRELIM TEMP/POPS
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT SUN MAY 23 2010

.DISCUSSION...
A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL CONTINUE
TO SHIFT FURTHER EAST INTO SOUTHWEST UTAH TODAY AND FURTHER
NORTHEAST THIS EVENING BRINGING STRONG WINDS INTO NEW MEXICO. THE
549H5 UPPER LOW WILL BRING STRONG SOUTHWESTERLY WINDS AROUND 40
KNOTS AT 500MB... WHILE AT THE SURFACE EXPECT 25-35 KNOTS DURING
THE PEAK MIXING PERIOD THIS AFTERNOON. FOR THE REST OF THE
AFTERNOON AND TROUGH THE EVENING...DRY AND WINDY CONDITIONS ARE
EXPECTED OVER MOST OF WESTERN AND CENTRAL NEW MEXICO. LOWER RH
VALUES OF LESS THAN 20 PERCENT ARE EXPECTED FOR A FEW HOURS THIS
AFTERNOON...SO THERE IS A RED FLAG WARNING UNTIL 9PM THIS EVENING
OF ALL BUT THE EASTERN PORTION OF THE CWA.

MONDAY THROUGH WEDNESDAY...EXPECT THE SURFACE AND UPPER LOW TO
CONTINUE MOVING TO THE NORTHEAST TOWARDS THE NORTHERN PLAINS.  THIS
WILL ALLOW A SOUTHERLY FLOW TO ADVECT MOISTURE INTO NORTHEAST NEW
MEXICO THROUGH TUESDAY. AS THE LOW PRESSURE SYSTEM MOVES FURTHER
NORTH THIS WILL ALLOW WINDS TO WEAKEN AND KEEP THE DRYLINE LOCATED
ALONG THE EXTREME EASTERN PORTION CWA. TEMPERATURES WILL BE COOLER
THAN NORMAL FOR MOST OF THE AREA...RANGING FROM THE MID 70S TO THE
LOWER 40S. TUESDAY TROUGH WEDNESDAY WINDS WILL NOT BE AS STRONG...
THIS WILL ALLOW BOUNDARY LAYER MOISTURE FROM THE SOUTHEAST TO
MIGRATE WEST NORTHWEST ACROSS THE STATE DURING THE DAY PROVIDING A
FOCUS FOR MODERATE TO POTENTIALLY STRONG CONVECTION DURING THE LATE
AFTERNOON AND EVENING ON WEDNESDAY WITH A FOCUS ALONG THE EASTERN
SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EXTENDING INTO THE EASTERN
PLAINS.

MOISTURE CONTINUES TO ADVECT ACROSS THE CWA THURSDAY AND FRIDAY ON
SOUTH TO SOUTHEAST BOUNDARY LAYER FLOW.  WITH THIS BOUNDARY LAYER
MOISTURE IN PLACE WE CAN EXPECT A SLIGHT CHANCE OF RAINSHOWERS AND
THUNDERSTORMS ACROSS THE REGION.  THE COMBINATION OF OROGRAPHIC LIFT
IN AND AROUND THE CENTRAL MOUNTAIN CHAIN AND NORTHERN MOUNTAINS WILL
COMBINE WITH BOUNDARY LAYER MOISTURE TO CAUSE AN INCREASE TO A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THESE AREAS.

ON SATURDAY INTO SUNDAY AS THE NEXT UPPER TROUGH MOVES THROUGH THE
AREA...A DRY SOUTHWESTERLY FLOW DOMINATES THE REGION VIRTUALLY
ELIMINATING CHANCES FOR SHOWERS AND THUNDERSTORMS AS A DRY STABLE
AIRMASS MOVES INTO PLACE OVER THE CWA.

TORRES/BENNETT

&&

.AVIATION...
A RETURN TO LOW CLOUDS IS EXPECTED LATER TONIGHT BUT THE WINDOW FOR
LOW CLOUDS WILL BE SHORTER THAN WHAT WAS OBSERVED THIS MORNING. WENT
AHEAD AND PUT IN A 4 HOUR TEMPO GROUP FOR BOTH ROW AND TCC TO SHOW
THE POSSIBILITIES OF LOW CLOUD INTRUSION TONIGHT. CONFIDENCE ISNT AS
GREAT SO DIDNT USE A PREVAILING GROUP. IN THE NEAR TERM...STRONG
GUSTS WILL BE THE MAIN AVN ISSUE. GUSTS BETWEEN 35 TO 50 KT WILL BE
COMMONPLACE THE REST OF THIS AFTERNOON WITH STRONGEST READING MOST
LIKELY AT GUP. AVIATION WEATHER WARNING FOR THE ABQ AIRPORT HAS
ALREADY BEEN SENT OUT WITH HIGHEST GUST TO 33 KT SO FAR.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
THE BIGGEST CHANGE WAS UPGRADING THE WATCH FOR ZONES 103 AND 107
INTO A WARNING. IT DOES APPEAR THAT SOME AREAS OF ZONE
102...ESPECIALLY NEAR THE COLORADO BORDER WOULD MEET RED FLAG BUT A
PRETTY SMALL AREA OVERALL SO EXCLUDED THAT ZONE. THE WEATHER MODELS
CONTINUE TO DEPICT THE STRONG WIND GRADIENT OVER THE AREA THE REST
OF TODAY...TONIGHT INTO MONDAY MORNING BEFORE LESSENING WINDS
OVERALL. HUMIDITY VALUES ARE ONCE AGAIN QUITE LOW WITH LOWEST
READINGS FOUND ACROSS CENTRAL NEW MEXICO. ABUNDANT LOW LEVEL
MOISTURE FOUND ALONG THE DRYLINE CONTINUES TO MIX OUT BASED ON THE
LATEST OBSERVATIONS. WILL CONTINUE THE RED FLAG WARNING TODAY FOR
THE ZONES IT HAS BEEN ISSUED FOR...VALID TIL 9 PM.

WINDS WILL GRADUALLY LIGHTEN UP A BIT MID/LATE EVENING BUT REMAIN
MODERATE MOST AREAS THROUGH THE OVERNIGHT. THE STRONGEST READINGS
WILL BE FOUND ACROSS THE HIGHER TERRAIN WHERE THE ATMOSPHERE WILL BE
LESS LIKELY TO DECOUPLE FROM THE STRONG WINDS ALOFT. A DISTINCT WIND
SHIFT SHOULD OCCUR LATER TONIGHT AS A MID LEVEL COLD FRONT SLIDES
OVER THE AREA. WINDS WILL TURN FROM A MORE SOUTHERLY DIRECTION TO A
SOUTHWEST AND EVENTUALLY WESTERLY DIRECTION. ABUNDANT MOISTURE FOUND
ALONG THE DRYLINE WILL BACK INTO FAR EASTERN NEW MEXICO TONIGHT BUT
THE WIND SHIFT MONDAY MORNING WILL PUSH IT BACK INTO TEXAS.
THUS...ANOTHER ROUND OF LOW HUMIDITY IS EXPECTED PRETTY MUCH
AREAWIDE ON MONDAY. THIS WILL BE FOLLOWED BY POOR TO MODERATE
RECOVERIES OVERNIGHT ACROSS THE WESTERN THREE QUARTERS OF THE
FORECAST AREA. THE BIGGEST CHANGE ON MONDAY WILL BE THE STABILITY OF
THE AIRMASS OVER NEW MEXICO. LOOK FOR A MORE STABLE AIRMASS OVERALL
VERSUS WHAT HAS BEEN OBSERVED THE PAST COUPLE OF DAYS. THUS...HAINES
INDEX VALUES WILL BE IN THE 5 CATEGORY VERSUS 6. SURFACE
TEMPERATURES WILL ALSO MODERATE SOME DUE TO THE MID LEVEL FRONTAL
PASSAGE. HIGH TEMPERATURES SHOULD RANGE BETWEEN 10 TO 15 DEGREES
BELOW NORMAL ACROSS THE WEST WHILE 5 TO 10 DEGREES BELOW NORMAL
CENTRAL AND EASTERN AREAS. A SLIVER OF NEAR NORMAL TEMPERATURES
SHOULD BE FOUND NEAR THE TEXAS STATE LINE.

THE FORECAST AREA WILL BE ENTERING A 4 TO 6 DAY WEATHER SCENARIO
THAT IS PRETTY TYPICAL FOR JUNE. THE DRYLINE WILL BECOME ACTIVE FROM
TUESDAY THROUGH SATURDAY AS IT SLOSHES BACK AND FORTH DIURNALLY
ACROSS THE STATE. IT DOES APPEAR MORE AND MORE NOW THAT THE ABUNDANT
MOISTURE FOUND ON THE EAST SIDE OF THE DRYLINE WILL PUSH AS FAR WEST
AS THE ARIZONA STATE LINE AND PERHAPS BEYOND. DURING THE AFTERNOONS
SOME OF THE DRIER AIR ALOFT WILL MIX THAT MOISTURE OUT AT THE
SURFACE BUT AS THE WEEK PROGRESSES...HIGHER HUMIDITY SHOULD BE FOUND
ALONG AND TO THE EAST OF THE CONTINENTAL DIVIDE. THE PATTERN WILL
SHIFT STARTING ON TUESDAY ALTHOUGH SINGLE DIGIT HUMIDITY READINGS
DURING THE AFTERNOON WILL REMAIN ACROSS WESTERN AND CENTRAL AREAS.
THIS SINGLE DIGIT HUMIDITY AREA WILL GET SHUNTED FURTHER TO THE
WEST...NEAR THE ARIZONA STATE LINE...ON WEDNESDAY AND PUSH OUT OF
THE AREA ON THURSDAY. MINIMUM HUMIDITY READINGS IN THE MID 20S TO
MID 40S WILL BE FOUND ACROSS THE EAST.

AS THE WEEK PROGRESSES...HAINES INDEX VALUES WILL ALSO FALL AND
GENERALLY RANGE BETWEEN A 3/4 EAST OF THE DRYLINE. IT SHOULD ALSO BE
MENTIONED THAT SCATTERED WETTING STORMS WILL FORM EACH AFTERNOON AND
LAST INTO THE EVENING...ESPECIALLY FAVORING THE EASTERN HALF OF THE
FORECAST AREA. A MIX OF A WET AND DRY FOOTPRINT TO THE INDIVIDUAL
STORMS WOULD BE FOUND BETWEEN THE CONTINENTAL DIVIDE AND THE RIO
GRANDE VALLEY WHILE DRIER STORMS WOULD BE FOUND NEAR THE ARIZONA
STATE LINE. THE STRONGEST WINDS WOULD BE ASSOCIATED WITH
THUNDERSTORMS ALTHOUGH SOME AFTERNOON BREEZINESS...RANGING FROM
SOUTH/SOUTHEAST TO SOUTH/SOUTHWEST WOULD BE FOUND DURING THE PEAK
HEATING PERIOD EACH DAY. MODERATE TO STRONG GAP WINDS WOULD OCCUR
ALONG THE CENTRAL MOUNTAINS DURING THE OVERNIGHT PERIODS.

IT APPEARS RIGHT NOW THAT THE PEAK PERIOD FOR THE HIGHER HUMIDITY
WOULD BE THURSDAY AND FRIDAY. THIS WILL ALL BE DEPENDENT ON HOW THE
WESTERN TROUGH MOVES. IF IT REMAINS ALONG THE WEST COAST WHILE THE
UPPER RIDGE REMAINS EITHER OVER NEW MEXICO OR TO THE EAST...THEN THE
MORE MOIST PATTERN WILL CONTINUE. THE BREAK DOWN IN THIS PATTERN IS
BEING DEPICTED BY THE WEATHER MODELS NEXT WEEKEND ALTHOUGH THE LONG
RANGE MODELS DIFFER SLIGHTLY ON HOW THE PATTERN BREAKS DOWN. THIS
WILL BE CRUCIAL AS TO WHETHER STRONGER WIND WOULD FOLLOW THIS
HUMIDITY/THUNDERSTORM PERIOD.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  43  64  34  79 /   0   5   0   0
DULCE...........................  40  56  27  76 /   0  10   0   0
CUBA............................  36  61  28  74 /   0   0   0   0
GALLUP..........................  32  61  26  74 /   0   0   0   0
EL MORRO........................  33  59  28  72 /   0   0   0   0
GRANTS..........................  30  63  28  76 /   0   0   0   0
QUEMADO.........................  34  64  32  75 /   0   0   0   0
GLENWOOD........................  43  73  42  84 /   0   0   0   0
CHAMA...........................  39  53  25  71 /   0  10   5   5
LOS ALAMOS......................  40  62  35  73 /   0   0   0   5
PECOS...........................  39  64  34  74 /   0   5   0  10
CERRO/QUESTA....................  39  58  31  72 /   0   5   0   5
RED RIVER.......................  39  48  30  65 /   0   5   0  10
ANGEL FIRE......................  40  53  29  66 /   0   5   0  10
TAOS............................  39  61  29  73 /   0   0   0   5
ESPANOLA........................  44  68  38  81 /   0   0   0   0
SANTA FE........................  39  64  40  75 /   0   0   0   5
SANTA FE AIRPORT................  39  66  37  77 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  46  70  45  81 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  48  71  48  79 /   0   0   0   0
ALBUQUERQUE VALLEY..............  50  73  44  84 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  48  72  47  84 /   0   0   0   0
LOS LUNAS.......................  49  75  43  85 /   0   0   0   0
RIO RANCHO......................  47  71  47  83 /   0   0   0   0
SOCORRO.........................  48  79  48  84 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  40  65  38  77 /   0   5   0  10
MORIARTY/ESTANCIA...............  40  69  39  77 /   0   5   0  10
CLINES CORNERS..................  42  64  40  73 /   0   5   0  10
GRAN QUIVIRA....................  43  71  41  78 /   0   5   0  10
CARRIZOZO.......................  48  76  50  82 /   0   0   0  10
RUIDOSO.........................  51  67  43  71 /   0   5   5  20
CAPULIN.........................  49  67  38  72 /   5  10   5  20
RATON...........................  45  71  34  74 /   0   5   5  10
LAS VEGAS.......................  46  68  37  71 /   0   5   0  10
CLAYTON.........................  53  79  47  79 /  20  20  10  20
ROY.............................  51  72  44  71 /  10  10   5  20
CONCHAS.........................  51  82  52  83 /  10  10   5  20
SANTA ROSA......................  50  79  47  81 /   5  10   5  20
TUCUMCARI.......................  57  84  52  83 /  20  10  10  20
CLOVIS..........................  55  83  55  82 /  30  10  10  20
PORTALES........................  56  84  55  82 /  30  10  10  20
FORT SUMNER.....................  53  84  53  85 /  20  10  10  20
ROSWELL.........................  55  89  57  83 /  10   5  10  20
PICACHO.........................  53  82  52  82 /   0   5   5  20
ELK.............................  51  76  47  78 /   0   5   5  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>103-105>107-109.

RED FLAG WARNING FROM 10 AM TO 6 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ103-107.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ503-504-507-510>534-537-539-540.

WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ501-502-505-506-508-509.

&&

01/50
Hazardous weather outlook, May 23, 5:41 AM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT SUN MAY 23 2010

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MDT SUN MAY 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS INCREASING TO 35 MPH WITH GUSTS TO 55 MPH
DEVELOPING FROM THE ARIZONA BORDER TO THE CONTINENTAL DIVIDE BY
LATE MORNING WILL EXPAND TO MUCH OF THE REMAINDER OF NORTH AND
CENTRAL NEW MEXICO BY EARLY AFTERNOON. WIND SPEEDS WILL TAPER OFF
ONLY GRADUALLY OVERNIGHT. GUSTY WINDS COMBINED WITH LOW
HUMIDITIES WILL PRODUCE WIDESPREAD DANGEROUS FIRE WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY..THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW. HOWEVER...WIND SPEEDS OVER THE NORTHEAST PLAINS WILL REMAIN GUSTY
BEFORE TAPERING OFF LATE MONDAY AFTERNOON. GUSTY WINDS COMBINED
WITH CONTINUED LOW HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER
OVER THE NORTHEAST HIGHLANDS AND CENTRAL MOUNTAIN CHAIN ON MONDAY
AFTERNOON.

FOR TUESDAY THROUGH FRIDAY...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS DEVELOPING EACH
AFTERNOON OVER THE EASTERN PLAINS MAY PRODUCE HAIL...DAMAGING WIND
GUSTS...AND LOCAL DOWNPOURS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS...WIND
IMPACTS...AND WILDFIRE STARTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

SHY

In the hours before

Special weather statement, May 23, 5:16 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT SUN MAY 23 2010

NMZ530-531-534-232345-
HARDING COUNTY-QUAY COUNTY-UNION COUNTY-
516 PM MDT SUN MAY 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHEASTERN
QUAY AND SOUTHEASTERN HARDING COUNTIES THROUGH 545 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF NARA VISA...MOVING
NORTHEAST AT 45 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED NEAR
AMISTAD AND 2 SOUTHEAST OF LOGAN.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...AMISTAD...CLAYTON...HAYDEN
AND SEDAN.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 345 AND 373...

THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3508 10353 3571 10342 3652 10342 3647 10303
      3507 10304
TIME...MOT...LOC 2315Z 205DEG 39KT 3580 10327

KJ
Local storm report, May 23, 5:45 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT SUN MAY 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             SEDAN                   36.15N 103.13W
05/23/2010  M1.00 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1001987

ELB
Local storm report, May 23, 5:46 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT SUN MAY 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             SEDAN                   36.15N 103.13W
05/23/2010  M1.00 INCH       UNION              NM   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

EVENT NUMBER ABQ1001987

ELB
Local storm report, May 23, 5:52 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 PM MDT SUN MAY 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             1 N SEDAN               36.16N 103.13W
05/23/2010  M1.25 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1001988

ELB

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 4:01 AM MDTWind AdvisoryABQ18 hr
May 23, 4:43 AM MDTFire Weather WatchABQ10 hr
May 23, 4:43 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more16 hr
May 23, 2:47 PM MDTRed Flag WarningABQ27 hr
May 23, 5:16 PM MDTSpecial Weather StatementABQHarding29 min
May 23, 5:19 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union26 min
May 23, 5:27 PM MDTSevere Thunderstorm WarningABQUnion48 min
May 23, 5:42 PM MDTSevere Thunderstorm WarningABQQuay, Union33 min
May 23, 5:55 PM MDTSevere Thunderstorm WarningABQCurry, Quay50 min

Nearby

Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.